Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Nov 9, 2008, 12:20 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2008, 12:20 PM MST (19:20 UTC)
- Expired
- Nov 9, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 091920 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1220 PM MST SUN NOV 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST FOR COCHISE...EASTERN PIMA AND SANTA CRUZ COUNTIES FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER... .A STRONG AREA OF LOW PRESSURE PASSING TO OUR NORTH THIS AFTERNOON IS RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA. INCREASED MOISTURE WILL GRADUALLY MOVE IN DURING THE AFTERNOON...HOWEVER IT WILL BE TOO SLOW TO PREVENT RED FLAG CONDITIONS ACROSS THE AREA THROUGH LATE AFTERNOON. WITH THE AREA IN HIGH TO VERY HIGH FIRE DANGER IN ADDITION TO RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT AND STRONG GUSTY WINDS...A RED FLAG WARNING HAS BEEN ISSUED. AZZ148-100000- /O.NEW.KTWC.FW.W.0023.081109T1920Z-081110T0000Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 1220 PM MST SUN NOV 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN AREA OF LOW PRESSURE MOVING INTO NORTHERN ARIZONA THIS AFTERNOON WILL RESULT IN A TIGHT PRESSURE GRADIENT PRODUCING SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH. THESE STRONG WINDS COMBINED WITH RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT THIS AFTERNOON WILL RESULT IN RED FLAG CONDITIONS ACROSS SOUTHERN PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING EASTERN PIMA...COCHISE AND SANTA CRUZ COUNTIES. WITH DRY CONDITIONS AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER...CAUTION SHOULD BE UTILIZED DURING THIS TIME ACROSS SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
1 follow-up statement
000 WWUS85 KTWC 092357 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 457 PM MST SUN NOV 9 2008 AZZ148-100100- /O.EXP.KTWC.FW.W.0023.000000T0000Z-081110T0000Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 457 PM MST SUN NOV 9 2008 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THOUGH WIND SPEEDS HAVE YET TO SUBSIDE...RELATIVE HUMIDITY VALUES THROUGHOUT THE WARNING AREA HAVE RISEN ABOVE THE 15 PERCENT THRESHOLD. THAT SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Nov 9, 9:28 AM MST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 9, 9:28 AM MST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 928 AM MST SUN NOV 9 2008 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING GUSTY WINDS TO THE AREA TODAY...ALONG WITH A FEW SHOWERS LATE IN THE DAY INTO TONIGHT. SOME SNOW IS POSSIBLE IN THE MOUNTAINS OVERNIGHT. MONDAY AND TUESDAY WILL BE COOLER BEFORE A RIDGE OF HIGH PRESSURE BRINGS A RETURN OF DRY CONDITIONS WITH WARMER TEMPERATURES INTO NEXT WEEKEND. && .DISCUSSION...A RATHER VIGOROUS SYSTEM WAS MOVING INTO THE REGION THIS MORNING WITH THE LATEST DATA SHOWING THE UPPER LOW CENTERED OVER SOUTHEAST CALIFORNIA/SOUTHERN NEVADA. THE 12Z UPPER-AIR SOUNDING AT SAN DIEGO INDICATED A DEEP MARINE LAYER WHICH HAD SPREAD LOW LEVEL MOISTURE INTO THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. THIS WAS EVIDENT IN THE SURFACE OBSERVATIONS AT IPL AND BLH WHERE DEW POINTS HAD CLIMBED INTO THE MID 40S. EXPECT SOME OF THIS LOW LEVEL MOISTURE TO ADVECT INTO CENTRAL AND SOUTHERN ARIZONA LATER TODAY. THIS INCREASE IN MOISTURE COUPLED WITH A STRONG UPPER DYNAMICS AND AN UPSLOPE FLOW SHOULD LEAD TO A BETTER CHANCE OF PRECIPITATION IN THE MOUNTAINS THIS AFTERNOON AND TONIGHT... ESPECIALLY FROM THE CATALINA MOUNTAINS TO THE WHITE MOUNTAINS. THEREFORE...HAVE UPDATED THE FORECAST TO INCREASE POP VALUES NORTH OF A LINE FROM TUCSON TO WILCOX. THE NEXT CONCERN FOR TODAY WILL BE THE WIND. AS THE SYSTEM TRACKS EASTWARD TODAY...STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST ARIZONA. WIND SPEEDS ACROSS SOUTHEAST CALIFORNIA HAVE ALREADY PICKED UP THIS MORNING...WITH IPL REPORTING GUSTS TO 35 MPH WITH BLOWING DUST. LATEST WIND GUIDANCE SUGGESTED THAT ADVISORY CRITERIA COULD BE REACHED IN LOCATIONS OUTSIDE THE CURRENT ADVISORY AREA. THUS...WILL EXPAND THE ADVISORY TO INCLUDE ALL OF SOUTHEAST ARIZONA FOR LATER THIS MORNING INTO THIS EVENING. ALONG WIND THE STRONG WINDS...AREAS OF BLOWING DUST CAN BE EXPECTED. WE WILL MONITOR THE SITUATION AND ISSUE A BLOWING DUST ADVISORY IF NECESSARY. && .FIRE WEATHER...PRESSURE GRADIENTS WILL BE INCREASING TODAY AS A WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. EXPECT SOUTHWEST WINDS THIS AFTERNOON TO BE IN THE 15 TO 35 MPH WITH GUSTS UP TO 35 TO 45 MPH. OVER THE PAST SEVERAL DAYS...HAVE SEEN LITTLE OVERNIGHT RECOVERY AND IT IS STILL UNDETERMINED HOW MUCH MOISTURE WILL ADVECT ACROSS THE AREA AS THE STORM SYSTEM DIGS IN FROM THE WEST. WHILE RED FLAG VALUES WILL LIKELY BRIEFLY BE MET IN SOME LOCATIONS...AS OF NOW WE DO NOT BELIEVE THEY WILL BE LONG LIVED ENOUGH TO HIT THE REQUIRED THREE HOURS OF CRITICAL VALUES. CONCERNED PARTIES ARE ENCOURAGED TO MONITOR CONDITIONS...ESPECIALLY ACROSS FIRE WEATHER ZONES 147 AND 148. && .AVIATION...HIGH CLOUDS WILL START TO FILTER IN FROM THE WEST IN ADVANCE OF UPPER LEVEL TROF CURRENTLY ALONG THE WEST COAST. PRESSURE GRADIENTS TIGHTEN TODAY FOR GUSTY SOUTHWEST WINDS. ALL THREE TERMINAL SITES WILL HAVE SW WINDS OF 15-25KTS WITH GUSTS 28-38 KTS BY THIS AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR ALL ZONES FROM 11 AM TO 7 PM MST TODAY. WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 9, 9:33 AM MST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 933 AM MST SUN NOV 9 2008 AZZ035-091930- COCHISE COUNTY- 933 AM MST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY. .DAY ONE...TODAY ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TODAY INTO MONDAY AND BRING STRONG GUSTY WINDS TO THE COUNTY. EXPECT SOUTHWEST WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE LATE THIS MORNING INTO THIS AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THE STRONGEST WINDS WILL BE NEAR THE HUACHUCA MOUNTAINS AND THROUGH TEXAS CANYON. THUS...A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM TO 7 PM MST. DUE TO THE VERY DRY CONDITIONS OF THE PAST MONTH THERE MAY BE LOCALIZED AREAS OF BLOWING DUST...ESPECIALLY NEAR THE WILLCOX PLAYA. SOME LOW LEVEL MOISTURE IS FORECAST TO MOVE ACROSS THE AREA LATER TODAY. THE TIMING OF THIS ADDED MOISTURE IS CRITICAL CONSIDERING THE DRY AIR THAT IS CURRENTLY IN PLACE. MIGHT SEE A FEW AREAS REACH RED FLAG CRITERIA FOR AN HOUR OR TWO. AT THIS TIME WILL NOT ISSUE A RED FLAG WARNING FOR THE FIRE WEATHER COMMUNITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WEATHER CONCERNS AT THIS TIME THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-091930- SANTA CRUZ COUNTY- 933 AM MST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY. .DAY ONE...TODAY ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TODAY INTO MONDAY AND BRING STRONG GUSTY WINDS TO THE COUNTY. EXPECT SOUTHWEST WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE LATE THIS MORNING INTO THIS AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THUS...A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM TO 7 PM MST. SOME LOW LEVEL MOISTURE IS FORECAST TO MOVE ACROSS THE AREA TODAY. THE TIMING OF THIS ADDED MOISTURE IS CRITICAL CONSIDERING THE DRY AIR THAT IS CURRENTLY IN PLACE. MIGHT SEE A FEW AREAS REACH RED FLAG CRITERIA FOR AN HOUR OR TWO. AT THIS TIME WILL NOT ISSUE A RED FLAG WARNING FOR THE FIRE WEATHER COMMUNITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WEATHER CONCERNS AT THIS TIME THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-033-091930- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 933 AM MST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA AND GRAHAM COUNTIES. .DAY ONE...TODAY ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TODAY INTO MONDAY AND BRING STRONG GUSTY WINDS TO THE COUNTY. EXPECT SOUTHWEST WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE LATE THIS MORNING INTO THIS AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THUS...A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM TO 7 PM MST. DUE TO THE VERY DRY CONDITIONS OF THE PAST MONTH THERE MAY ALSO BE LOCALIZED AREAS OF BLOWING DUST. SOME LOW LEVEL MOISTURE IS FORECAST TO MOVE ACROSS THE AREA TODAY. THE TIMING OF THIS ADDED MOISTURE IS CRITICAL CONSIDERING THE DRY AIR THAT IS CURRENTLY IN PLACE. MIGHT SEE A FEW AREAS REACH RED FLAG CRITERIA FOR AN HOUR OR TWO. AT THIS TIME WILL NOT ISSUE A RED FLAG WARNING FOR THE FIRE WEATHER COMMUNITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WEATHER CONCERNS AT THIS TIME THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-091930- NORTHERN GREENLEE COUNTY- 933 AM MST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TODAY INTO MONDAY AND BRING STRONG GUSTY WINDS TO THE COUNTY. EXPECT SOUTHWEST WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE THIS MORNING INTO THIS AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THUS...A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST. MOISTURE IS FORECAST TO MOVE IN THIS AFTERNOON INTO TONIGHT WITH A CHANCE OF SHOWERS. THE SNOW LEVEL WILL BE LOWERING TO AROUND 6500 FEET BY MONDAY MORNING. AT THIS TIME EXPECT MINOR ACCUMULATION LESS THAN 2 INCHES...BUT DUE TO THE CONVECTIVE NATURE OF THE SNOW...MIGHT SEE ISOLATED SPOTS UP TO 4 INCHES ABOVE 8000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WEATHER CONCERNS AT THIS TIME THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:27 PM MST | Winter Weather Advisory | TWC | 14 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.